Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 3, NWS Lubbock, TX

March 12, 2007Lubbock County, Texas

NWS Lubbock, TX issued this flash flood warning at Mar 12, 2007, 2:01 PM CDT for Lubbock County, Texas. It was in force for 89 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 12, 2007, 2:01 PM CDT (19:01 UTC)
Expired
Mar 12, 2007, 3:30 PM CDT
In force
89 min
Issued by
NWS Lubbock, TX
Area
Whole counties

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 2:12 PM CDTFLASH FLOODLubbock, TXCARS STALLED IN HIGH WATER AT 18TH AND QUAKER AND 4TH STREET AND LOOP 289.
Mar 12, 2:23 PM CDTFLASH FLOODLubbock, TXFLOODING ALONG FRANKFORD AVE...SPUR 327...AND 66TH STREET.
Mar 12, 3:20 PM CDTFLASH FLOODLubbock, TX4TH STREET...SLIDE...AND QUAKER IMPASSABLE DUE TO FLOOD WATERS. LARGE TREE DOWNED BY FLOOD WATERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 121903
FFWLUB
TXC303-122030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
201 PM CDT MON MAR 12 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LUBBOCK COUNTY IN NORTHWEST TEXAS.

* UNTIL 330 PM CDT

* AT 157 PM CDT...LOCAL OFFICIALS REPORTED FLASH FLOODING ALONG      
  SEVERAL CITY STREETS RESULTING IN STALLED VEHICLES. NATIONAL       
  WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS        
  PRODUCING MODERATE TO HEAVY RAINFALL MOVING OVER THE CITY.         
  ADDITIONAL FLASH FLOODING IS LIKELY. 

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE
  WOLFFORTH...SHALLOWATER...REESE CENTER...RANSOM CANYON...WOODROW...
  LUBBOCK SOUTH PLAINS MALL...LUBBOCK INT. AIRPORT...LUBBOCK...
  DOWNTOWN LUBBOCK...TEXAS TECH UNIV. AND IDALOU.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. CONSTRUCTION ZONES AND AREAS NEAR PLAYA LAKES WILL BE MOST 
VULNERABLE TO FLASH FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3339 10168 3376 10158 3379 10204 3343 10208

$$
1 follow-up statement
000 
WGUS74 KLUB 121922
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
216 PM CDT MON MAR 12 2007

TXC303-122030-
LUBBOCK TX-
216 PM CDT MON MAR 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR 
LUBBOCK COUNTY...

AT 212 PM CDT...THE LUBBOCK FIRE DEPARTMENT REPORTED VEHICLES 
STALLED IN FLOOD WATERS NEAR 18TH STREET AND QUAKER...AND NEAR THE 
INTERSECTION OF 4TH STREET AND LOOP 289. IN ADDITION...WATER LEVELS 
WERE RISING IN MANY CITY STREETS.

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE SHOWERS 
REPEATEDLY MOVING TOWARD THE NORTHWEST OVER THE CITY. PERIODS OF 
ADDITIONAL HEAVY RAINFALL WILL RESULT A THREAT OF FLASH FLOODING 
ACROSS THE WARNED AREA THROUGH 330 PM CDT. 

FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED 
DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS FLOWING 
WATER. TURN AROUND...DONT DROWN.

LAT...LON 3339 10168 3376 10158 3379 10204 3343 10208

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 11:26 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 12, 11:26 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1126 AM CDT MON MAR 12 2007

.UPDATE...
CURRENT FORECAST APPEARS TO BE ON TRACK. NO CHANGES PLANNED ATTM.

MID/UPPER LEVEL LOW CONTINUES TO SPIN OVER FAR SOUTHEASTERN NEW
MEXICO/PERMIAN BASIN. SCATTERED/NUMEROUS SHOWERS CONTINUE TO
GENERATE OVER THE CENTRAL/WESTERN SOUTH PLAINS NORTH OF THIS
FEATURE. ALTHOUGH RAINFALL RATES ARE RELATIVELY LIGHT /.05 TO .1
INCH/HR / PERSISTENT TRAINING OVER THE CENTRAL FA HAS RESULTED IN
1+ INCH TOTALS SINCE MIDNIGHT OVER THE CENTRAL SOUTH PLAINS.
FLOODING ISSUES...IF ANY SHOULD BE LIMITED TO URBAN/FLOOD PRONE
AREAS.

THUS FAR...RAIN COMBINED WITH A GENERAL NORTHERLY COMPONENT OF THE
LOW LEVEL WIND PROVIDING LESS THAN IDEAL UPSLOPE...HAS WORKED TO
MINIMIZE FOG. HOWEVER...VISIBILITIES MAY LOWER IN FOG OVER THE
NORTHEASTERN FA LATER TODAY...AND AREAWIDE TONIGHT.

A MID LEVEL DRY SLOT IS NOTED IN VAPOR IMAGERY WRAPPING EAST OF THE
LOW OVER THE EASTERN SOUTH PLAINS. ALTHOUGH THIS MAY HELP TO LIMIT
OVERALL COVERAGE INITIALLY...SOLUTIONS DEPICT INCREASING /YET WEAK/
INSTABILITY/CONVECTION AFTER NOON WITH ANY BREAKS IN OVERCAST THAT
DO MANAGE TO DEVELOP. THIS IS FEASIBLE GIVEN PROXIMITY OF MID LEVEL
COLD CORE.

&&

.AVIATION...
MODERATE SHOWERS WILL CONTINUE TO IMPACT KLBB THROUGH EARLY
AFTERNOON...WITH MORE SCATTERED ACTIVITY POSSIBLE AT LATER PERIODS.
ALTHOUGH A LESSER THREAT OF SHOWERS EXIST AT KCDS...VISIBILITIES MAY
BRIEFLY APPROACH 1/4 MILE IN FOG.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        53  42  67  39  77 /  70  30  30  10   0
TULIA         56  44  63  39  75 /  70  40  30  10   0
PLAINVIEW     56  46  65  43  75 /  70  50  40  10  10
LEVELLAND     55  45  67  40  77 /  80  70  50  10   0
LUBBOCK       56  48  66  45  77 /  70  60  50  10  10
BROWNFIELD    56  44  69  45  79 /  80  70  50  10  10
CHILDRESS     63  50  71  49  75 /  70  40  30  20  10
SPUR          59  48  70  43  78 /  70  50  30  20  10
ASPERMONT     63  50  73  46  77 /  70  50  30  30  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Mar 12, 5:53 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
553 AM CDT MON MAR 12 2007

TXZ021>044-131100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
553 AM CDT MON MAR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FLOODING

AN UPPER LEVEL LOW WILL CONTINUE TO LIFT SIGNIFICANT MOISTURE UP
OVER WEST TEXAS THROUGH TONIGHT. MODERATE TO OCCASIONALLY HEAVY
RAINFALL COULD CAUSE SOME MINOR FLOODING...ESPECIALLY NEAR
CONSTRUCTION ZONES AND OTHER POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
PLEASE PASS ALONG ANY OBSERVED FLOODING. MOTORISTS SHOULD NOT
DRIVE INTO WATER OF UNKNOWN DEPTH.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:26 PM CDTFlash Flood WarningLUBLubbock94 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.